Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS New York, NY

September 6, 2014Putnam County, New York

NWS New York, NY issued this severe thunderstorm warning at Sep 6, 2014, 7:47 PM EDT for Putnam County, New York. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2014, 7:47 PM EDT (23:47 UTC)
Expired
Sep 6, 2014, 8:30 PM EDT
In force
43 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Putnam County, NY

The radar

The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:50 PM EDTHAIL 1.75Kent Cliffs, NYGOLF BALL SIZED HAIL REPORTED MIXED IN WITH QUARTER SIZED HAIL IN KENT CLIFFS.
Sep 6, 8:12 PM EDTTSTM WND DMGBrewster Hill, NYSEVERAL TREE LIMBS DOWN ON POWER LINES ALONG DREWVILLE ROAD...NORTH BREWSTER ROAD...TONETTA LAKE ROAD...AND MILLTOWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 6, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WUUS51 KOKX 062347
SVROKX
NYC079-070030-
/O.NEW.KOKX.SV.W.0069.140906T2347Z-140907T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
747 PM EDT SAT SEP 6 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 830 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR FISHKILL...MOVING EAST AT
  30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  LAKE CARMEL...
  BREWSTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV

&&

LAT...LON 4153 7353 4137 7355 4146 7396 4149 7393
      4152 7369 4153 7358
TIME...MOT...LOC 2347Z 284DEG 26KT 4150 7385

$$

FORECASTER: GOODMAN
3 follow-up statements
833 
WWUS51 KOKX 070002
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
802 PM EDT SAT SEP 6 2014

NYC079-070030-
/O.CON.KOKX.SV.W.0069.000000T0000Z-140907T0030Z/
PUTNAM NY-
802 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PUTNAM COUNTY...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAKE CARMEL...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARMEL...BREWSTER...BREWSTER HILL AND PUTNAM LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4143 7383 4150 7381 4152 7369 4153 7358
      4153 7353 4137 7355
TIME...MOT...LOC 0002Z 276DEG 25KT 4149 7373

$$

GOODMAN
690 
WWUS51 KOKX 070020
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
820 PM EDT SAT SEP 6 2014

NYC079-070030-
/O.CON.KOKX.SV.W.0069.000000T0000Z-140907T0030Z/
PUTNAM NY-
820 PM EDT SAT SEP 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR PUTNAM COUNTY...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PUTNAM LAKE...OR NEAR
LAKE CARMEL...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GOLF BALL SIZED HAIL WAS REPORTED EARLIER IN KENT CLIFFS WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4142 7355 4143 7363 4152 7366 4153 7358
      4153 7353
TIME...MOT...LOC 0019Z 264DEG 27KT 4148 7356

$$

GOODMAN
204 
WWUS51 KOKX 070029
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT SAT SEP 6 2014

NYC079-070039-
/O.EXP.KOKX.SV.W.0069.000000T0000Z-140907T0030Z/
PUTNAM NY-
829 PM EDT SAT SEP 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY WILL EXPIRE AT
830 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF PUTNAM COUNTY. 

LAT...LON 4142 7355 4143 7363 4152 7366 4153 7358
      4153 7353
TIME...MOT...LOC 0029Z 264DEG 27KT 4149 7346

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:07 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 6, 4:07 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SAT SEP 6 2014

.SYNOPSIS...
A COLD FRONT FROM THE EASTERN GREAT LAKES WILL PASS THROUGH THIS
EVENING...FOLLOWED BY STRONG HIGH PRESSURE BEGINNING ON SUNDAY.
THE HIGH WILL BUILD SLOWLY EAST ACROSS THE CANADIAN MARITIMES
EARLY IN THE WEEK...WHILE LOW PRESSURE TRACKS NORTHEAST ALONG THE
SOUTHEAST AND MID ATLANTIC COASTS. DEEPENING LOW PRESSURE WILL
THEN TRACK NORTHEAST ACROSS THE GREAT LAKES AND INTO EASTERN
CANADA AT THE END OF THE WEEK...SENDING A FRONTAL SYSTEM ACROSS
THE AREA THURSDAY INTO FRIDAY. HIGH PRESSURE WILL RETURN
NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM FOR THE ENTIRE CWA.
SVR THREAT WITH BKN LINE CROSSING NYC METRO AND SW CT...MAINLY
DAMAGING WINDS BUT ALSO HAIL WITH THE STRONGEST STORMS...SHOULD
CONTINUE FARTHER EAST INTO THE REST OF SRN CT AND MUCH OF LONG
ISLAND GIVEN FAVORABLE INGREDIENTS WITH MLCAPE 2500 J/KG...DCAPE
800-1000 J/KG AND MARGINAL EFFECTIVE BULK SHEAR 25 KT. HEAVY RAIN
OF 1-2 INCHES POSSIBLE WITH STRONGER CELLS AS WELL. STORMS ARE
PROGRESSING ALONG SO FLASH FLOOD THREAT LOOKS MINIMAL.

ANOTHER ROUND OF SHOWERS/TSTMS CAPABLE OF PRODUCING SEVERE WX
COULD PRECEDE/ACCOMPANY THE COLD FRONT THIS EVENING. UNCERTAIN IF
IT WILL BE AS POTENT AS ONGOING SEVERE WX ATTM....AND WILL HAVE TO
MONITOR ACTIVITY ALONG THE FRONT AND ALSO STARTING TO BREAK OUT
OVER NE PA ATTM.

THE COLD FRONT SHOULD PUSH TO THE SE THEREAFTER...WITH MORE OF A
NORTHERLY FLOW TAKING SHAPE...ALLOWING A DRIER AND COOLER AIR MASS
TO MOVE IN. INTERIOR REGIONS WILL HAVE VERY LIGHT WINDS AND WITH
THE COOLER AIR MOVING IN...PATCHY FOG COULD DEVELOP LATE AT NIGHT
INTO THE EARLY MORNING ESPECIALLY IN THOSE AREAS THAT RECEIVE
HEAVIER RAIN.

LIFE GUARDS REPORT A MODERATE RIP CURRENT RISK AT THE OCEAN
BEACHES AS FCST.

&&

.SHORT TERM /SUNDAY/...
FAIR AND DRY WEATHER EXPECTED...WITH A NORTHEASTERLY FETCH
DEVELOPING AND A LOWERING TREND IN THE DEWPOINTS AS HIGH PRESSURE
SETTLES NORTH OF THE REGION. TEMPERATURES WILL BE QUITE A BIT
COOLER AS WELL...MID 70S TO NEAR 80...NEAR TO SLIGHTLY BELOW
NORMAL FOR THIS TIME OF YEAR.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
GLOBAL MODELS ARE IN VERY GOOD AGREEMENT DURING THIS PERIOD WITH A
BROAD UPPER TROUGH ACROSS THE NORTHERN TIER OF THE COUNTRY AND
RIDGING OVER THE WESTERN ATLANTIC. THE LATTER OF WHICH WILL ALLOW
FOR SFC HIGH PRESSURE CENTERED OVER THE CANADIAN MARITIMES TO WORK
SLOWLY EAST THROUGH MID WEEK...WHILE A FRONTAL WAVE TRACKS OFF THE
MID ATLANTIC COAST BY MID WEEK. THE GFS IN COMPARISON TO THE ECMWF
AND GEFS IS SLOWER WITH LIFTING THE LOW NE...BUT IN EITHER CASE THE
NEXT FRONTAL SYSTEM AT THE END OF THE WEEK ABSORBS THE LOW.

AT THIS TIME...IT LOOKS LIKE THE TRI-STATE AREA WILL RESIDE ALONG
THE NRN PERIPHERY OF THE RAIN ASSOC WITH THE COASTAL LOW. THIS
SHOULD SPARE THE REGION A SIGNIFICANT RAIN...HOWEVER...IT WOULD NOT
TAKE MUCH OF A NORTHWARD JUMP FOR A MORE SIGNIFICANT RAINFALL EVENT.
MORE IMPORTANTLY THOUGH...A PROLONGED PERIOD OF EASTERLY FLOW
COMBINED WITH HIGH ASTRONOMICAL TIDES COULD RESULT IN WIDESPREAD
MINOR COASTAL FLOODING AT THE TIMES OF HIGH TIDE MON AND TUE.

LATER IN THE WEEK...A STRONG UPPER LOW FORMS IN THE VICINITY OF THE
GREAT LAKES...SENDING A DEEPENING LOW NE INTO CANADA AND A COLD
FRONT ACROSS THE AREA THU NIGHT INTO FRI. THIS FRONT WILL MARK
THE LEADING EDGE OF SOME UNSEASONABLY COOL AUTUMN AIR AND WILL
LIKELY BE ACCOMPANIED BY CONVECTION.

TEMPS WILL BE JUST BELOW SEASONABLE LEVEL MON AND TUE AND THEN
REBOUND TO NEAR OR SLIGHTLY ABOVE NORMAL THU AND FRI AHEAD OF THE
COLD FRONT. MUCH COOLER AIR WILL ENTER THE REGION FRI NIGHT INTO SAT
BEHIND THE COLD FRONT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...FOLLOWED BY HIGH
PRESSURE ON SUNDAY.

AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS
ACROSS THE TERMINALS THROUGH MIDNIGHT. THE BEST CHANCE OF
THUNDERSTORMS WILL BE THROUGH 00-02Z. THE MAIN THREAT OF THUNDER
ENDS AFTER 02Z...AND MAINLY SHOWERS WILL REMAIN THROUGH THE
OVERNIGHT. CONDITIONS WILL REMAIN GENERALLY VFR...WITH SOME SUB-VFR
IN STORMS.

SOUTH TO SOUTHWEST WINDS BETWEEN 8-12 KT WITH OCCASIONAL GUSTS TO 20
KT ARE EXPECTED THIS AFTERNOON AND EVENING. AS THE FRONT MOVES ACROSS
THE AREA..WINDS WILL VEER TO THE WEST...THEN NORTHWEST AND
EVENTUALLY NORTHERLY.

ANY LINGERING SHOWERS COME TO AN END AFTER MIDNIGHT BEHIND
DEPARTING COLD FRONT...THEN DRY WEATHER WITH VFR CONDITIONS ARE
EXPECTED SUNDAY.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUN-MON...VFR.
.MON NGT...MVFR CIG POSSIBLE. E WINDS G20KT.
.TUE...VFR. E-NE WINDS G15-20KT.
.WED...MVFR CIG POSSIBLE.
.THU...CHANCE OF SUB-VFR IN SHOWERS.

&&

.MARINE...
SEVERE TSTM WATCH IN EFFECT UNTIL 9 PM. FIRST ROUND OF ACTIVITY
OVER THE WESTERN SOUND/HARBOR SHOULD SPREAD EASTWARD LATE THIS
AFTERNOON...AND A SECOND ROUND IS POSSIBLE THIS EVENING. THE FRONT
WILL PASS SE OVERNIGHT...WITH HIGH PRESSURE BUILDING IN ON SUNDAY.
OUTSIDE OF TSTMS...WINDS AND SEAS WILL BE BELOW SCA LEVELS THROUGH
SUNDAY NIGHT.

MONDAY THROUGH EARLY WEDNESDAY....PREPARE FOR AN EXTENDED PERIOD
OF SCA CONDS WITH EAST WINDS OF 15-25 KT. WINDS AND SEAS SHOULD
SUBSIDE LATER WEDNESDAY AS LOW PRESSURE MOVES FURTHER OFFSHORE.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES.
THIS WOULD RESULT IN LOCALIZED FLOODING OF URBAN/POOR DRAINAGE
AND OTHER LOW LYING AREAS AND SMALL STREAMS. CELLS ARE MOVING
QUICKLY AND TRAINING OF CELLS IS NOT OCCURRING...SO FLASH FLOODING
NOT ANTICIPATED ATTM.

LOW PRESSURE LOOKS TO PASS FAR ENOUGH SOUTH AND EAST MON-WED TO
SPARE THE REGION A SIGNIFICANT RAINFALL EVENT. HOWEVER..ANY
NORTHWARD SHIFT COULD CHANGE THIS SCENARIO.

THURSDAY AFTERNOON THROUGH FRIDAY...THERE IS A LOW CHANCE OF
HEAVY RAIN AROUND 1 INCH AS A COLD FRONT APPROACHES.

&&

.TIDES/COASTAL FLOODING...
FOR EARLY IN THE WORK WEEK...POTENTIAL FOR WIDESPREAD MINOR
COASTAL FLOODING WILL INCREASE UNDER A FULL MOON WITH HIGH
ASTRONOMICAL TIDES AND AN INCREASINGLY LONG DEVELOPING EASTERLY
FETCH ACROSS THE WESTERN ATLANTIC OCEAN AND LONG ISLAND
SOUND...MAKING ALL COASTAL AREAS VULNERABLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...GOODMAN/DW
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN/DW
LONG TERM...DW
AVIATION...BC
MARINE...GOODMAN/DW
HYDROLOGY...GOODMAN/DW
TIDES/COASTAL FLOODING...DW
Hazardous weather outlook, Sep 6, 1:36 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT SAT SEP 6 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
136 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
136 PM EDT SAT SEP 6 2014

...SEVERE THUNDERSTORM WATCH 497 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Sep 6, 6:08 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
608 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     WSW WESTPORT            41.12N  73.35W
09/06/2014                   FAIRFIELD          CT   TRAINED SPOTTER

            NUMEROUS TREES DOWN ACROSS THE TOWN OF WESTPORT.

&&

DS
Local storm report, Sep 6, 6:12 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      WESTPORT                41.12N  73.35W
09/06/2014                   FAIRFIELD          CT   TRAINED SPOTTER

            FIVE PEOPLE WERE RESCUED FROM ONE VEHICLE ON COMPO ROAD
            SOUTH AT THE RAILROAD UNDERPASS.

&&

DS
Special weather statement, Sep 6, 6:23 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
623 PM EDT SAT SEP 6 2014

CTZ005-NYZ068-070-062300-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
623 PM EDT SAT SEP 6 2014

...RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT NORTHERN
FAIRFIELD...NORTHERN WESTCHESTER AND EXTREME SOUTHEASTERN
PUTNAM COUNTIES...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES SOUTH OF
BREWSTER...AND MOVING EAST AT 20 MPH.

THIS STORMS WILL BE...
  NEAR DANBURY BY 650 PM.
  NEAR BETHEL BY 655 PM.
  4 MILES SOUTHWEST OF NEWTOWN BY 700 PM.

PEOPLE IN FAIRFIELD...NORTHERN WESTCHESTER AND EXTREME SOUTHEASTERN
PUTNAM COUNTIES...INCLUDING DANBURY...BETHEL AND NEWTOWN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

WINDS UP TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4147 7331 4147 7330 4145 7330 4145 7327
      4143 7326 4144 7325 4141 7319 4130 7314
      4127 7366 4135 7369 4149 7336

GOODMAN
Special weather statement, Sep 6, 6:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
657 PM EDT SAT SEP 6 2014

NYZ069-070-070000-
NORTHERN WESTCHESTER-ROCKLAND-
657 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHERN ROCKLAND AND NORTHERN
WESTCHESTER COUNTIES...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTH OF STONY POINT...OR NEAR
PEEKSKILL...MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR PEEKSKILL BY 705 PM.
  NEAR YORKTOWN HEIGHTS BY 730 PM.
  5 MILES NORTH OF MOUNT KISCO BY 740 PM.
  5 MILES NORTH OF BEDFORD BY 755 PM.

PEOPLE IN NORTHERN ROCKLAND AND NORTHERN WESTCHESTER
COUNTIES...INCLUDING PEEKSKILL...YORKTOWN HEIGHTS AND MOUNT
KISCO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4129 7402 4136 7358 4118 7356 4116 7359
      4122 7402

GOODMAN
Special weather statement, Sep 6, 7:13 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
713 PM EDT SAT SEP 6 2014

NYZ067-068-070000-
ORANGE-PUTNAM-
713 PM EDT SAT SEP 6 2014

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ORANGE AND PUTNAM
COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM MONTGOMERY TO
MIDDLETOWN...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR WALDEN BY 720 PM.
  NEAR GOSHEN BY 725 PM.
  NEAR GARDNERTOWN BY 730 PM.
  NEAR NEWBURGH BY 735 PM.
  NEAR NEW WINDSOR BY 745 PM.
  NEAR COLD SPRING BY 800 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4143 7454 4156 7427 4156 7397 4152 7399
      4145 7399 4149 7393 4151 7372 4136 7405
      4137 7454

GOODMAN
Local storm report, Sep 6, 7:29 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
729 PM EDT SAT SEP 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     FLUSHING                40.77N  73.84W
09/06/2014                   QUEENS             NY   LAW ENFORCEMENT

            NUMEROUS TREES AND WIRES DOWN IN THE 109 PRECINCT. ONE
            TREE FELL ON CAR AND ONE TREE FELL ON HOME.

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:11 PM EDTSpecial Weather StatementOKXWestchester64 min
Sep 6, 2:37 PM EDTSpecial Weather StatementOKXRichmond53 min
Sep 6, 3:14 PM EDTSpecial Marine WarningOKX46 min
Sep 6, 3:21 PM EDTSpecial Weather StatementOKXNew York39 min
Sep 6, 3:35 PM EDTSpecial Marine WarningOKX55 min
Sep 6, 4:51 PM EDTSpecial Marine WarningOKX54 min
Sep 6, 5:08 PM EDTSpecial Marine WarningOKX52 min
Sep 6, 5:13 PM EDTSpecial Weather StatementOKXSuffolk62 min
Sep 6, 6:03 PM EDTSpecial Weather StatementOKXRockland, Westchester57 min
Sep 6, 6:57 PM EDTSpecial Weather StatementOKXWestchester63 min
Sep 6, 7:13 PM EDTSpecial Weather StatementOKXOrange47 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.